MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Model Number 82-3074
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number: 3013886523-2022-00238.A physician reported a certas valve (828804) was implanted in a (b)(6)-year old female patient via l-p shunt on (b)(6) 2022 with unknown setting.It was used with bactiseal catheter (id 823074) (serial;unk) and the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj).On (b)(6) 2022 an mri examination was performed and ventricular enlargement was confirmed.An attempt was made to change the pressure, however, it was not possible.The patient had no clinical symptoms.On (b)(6) 2022 ventricular enlargement was confirmed again when an mri examination was performed.A shunt obstruction was suspected, therefore the valve was removed and replaced on (b)(6) 2022.The catheter was also removed and it is unknown if it was replaced.
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h6, h10 the bactiseal catheter (id (b)(6) was returned for evaluation.Failure analysis the catheter was visually inspected and no defect was noted.The catheter passed the test for occlusion.The catheter was leak tested and no leak was noted no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up occluding the catheter, at the time of investigation no functional issues were noted.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14567754
Report Number3013886523-2022-00239
Device Sequence Number14760393
Product Code JXG
UDI-Device Identifier10886704041337
UDI-Public10886704041337
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3074
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale